Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 121, NWS Amarillo, TX

June 25, 2020Cimarron County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 25, 2020, 7:30 PM CDT for Cimarron County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2020, 7:30 PM CDT (00:30 UTC)
Expired
Jun 25, 2020, 8:07 PM CDT
In force
37 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:39 PM CDT, 51 minutes earlier.

Area forecast discussion, Jun 25, 6:39 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
639 PM CDT Thu Jun 25 2020

.AVIATION...00z TAF Cycle...

VFR conditions are expected through the period, with the exception
being with thunderstorms that will attempt to move in off the
higher terrain this evening. KDHT has the best chance of being
impacted, so retained VCTS and will be watching to amend in a
tempo group if confidence increases. Storms are expected to
dissipate before reaching KGUY and KAMA, but will need to watch
closely as latest guidance does carry storms a bit further east.
Gusty/erratic outflow winds may accompany and/or precede storms.
Localized heavy rain and hail will be possible with the strongest
storms as well. Winds will generally will be out of the south at
around 10 to 15 knots tonight then switch to the southwest during
the daylight hours tomorrow.

Ward

&&

.PREV DISCUSSION... /Issued 408 PM CDT Thu Jun 25 2020/

SHORT TERM...Tonight through Friday Night...
Storms have already formed in New Mexico with the arrival of a
midlevel shortwave. The shortwave looks to arrive around 5-6 PM
this evening and storms should push into the western sections of
the Panhandles. Forecast soundings look fairly pitiful in terms of
shear and CAPE. Inverted V suggests if a storm does have enough
oomph to become severe it would be on a wind gust side as it
collapses. These should die off by around 10pm or so with a lack
of daytime heating.

Friday gets another shortwave but the instability looks to be
better with MLCAPE values around 1500 J/kg, so popping out a
quarter or maybe even a ping pong ball size hail could happen.
Gusty winds will again be possible. High LCLs and almost no SRH
will prevent any tornadoes. Storms will look to start up again
around 6 PM and end around midnight or so.

Beat

LONG TERM...Saturday through Wednesday

A few more isolated storm chances Saturday and Sunday evenings will
give way to a hot and dry first part of the next work week.

Saturday... A few isolated storms will be possible in the
afternoon/evening over western sections of the area.  Any storms
that form don't look to be too strong as instability and shear are
both rather lacking. Temperatures will be a bit above normal in the
90s to around 100 in Palo Duro Canyon.

Sunday...Though National Blend of Models indicates a dry forecast,
did insert a slight chance for storms east of expected dryline Sun
aft/eve. Fcst soundings show anywhere from 1000-2000 J/kg mostly
uncapped MLCAPE ahead of a decent shrtwv and would not be at all
surprised to see a few storms fire during peak heating. Given a tiny
bit of upr flow and dynamics with shrtwv, could not rule out a
strong storm or two. Generally prefer the further west afternoon
dryline position offered by ECMWF and NAM and brought slight chance
PoPs back to about an Amarillo to Guymon line to account. Temps will
be on the rise a bit more, especially west of the aforementioned
dryline.

Monday through Wednesday... These days will be hot, dry, and a bit
breezy at times.  Fire weather could become a bit of a renewed
concern in areas that stay more brown than green, but herbaceous
green should preclude anything more than elevated conditions.

Simpson

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

7/99
Hazardous weather outlook, Jun 25, 4:13 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
413 PM CDT Thu Jun 25 2020

OKZ001>003-TXZ001>020-317-261000-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
413 PM CDT Thu Jun 25 2020

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Thunderstorms are possible late this afternoon and evening across
western sections of the Oklahoma and Texas Panhandles. Any storms
that form should remain below severe levels at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms will be possible Friday afternoon and night, and
then again Saturday afternoon across much of the Oklahoma and
Texas Panhandles. Some storms that develop may become strong to
severe, with large hail and damaging winds the primary hazards.
Thunderstorms will be possible Sunday afternoon and evening in the
eastern Panhandles. At this time they look to remain below severe
levels.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 25, 7:04 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Amarillo TX
704 PM CDT Thu Jun 25 2020

OKZ001-260030-
Cimarron OK-
704 PM CDT Thu Jun 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY
UNTIL 730 PM CDT...

At 703 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kenton, or 31 miles west of Boise City, moving northeast at 10 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Black Mesa Park and Kenton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3700 10278 3684 10284 3676 10300 3700 10300
TIME...MOT...LOC 0003Z 203DEG 8KT 3690 10303

Ward

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:18 PM CDTSpecial Weather StatementAMADallam27 min
Jun 25, 8:29 PM CDTSpecial Weather StatementAMAHartley61 min
Jun 26, 6:51 PM CDTSpecial Weather StatementAMAOldham54 min
Jun 26, 6:54 PM CDTSpecial Weather StatementAMADallam66 min
Jun 25, 7:04 PM CDTSpecial Weather StatementAMACimarron26 min
Jun 25, 8:06 PM CDTSpecial Weather StatementAMACimarron54 min
Jun 25, 8:43 PM CDTSpecial Weather StatementAMACimarron47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.